Hail, Howell
- When
- March 19, 6:05 PM CST
- Where
- Howell County, 3 mi N of White Church
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -91.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 19, 3:35 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CST WED MAR 19 2003 MAIN FORECAST CONCERNS ARE TEMPERATURES THURSDAY AND FRIDAY...AND PRECIPITATION CHANCES DAYS 6 AND 7. THE UPPER LEVEL LOW CONTINUES TO ROTATE AND WILL MAKE ITS WAY TOWARD SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI TONIGHT. A CLEARING LINE FROM SOUTHWEST TO EAST CENTRAL MISSOURI ALLOWED THUNDERSTORMS TO DEVELOP AND HAVE RECEIVED A FEW REPORTS OF SMALL HAIL. DURING THE EVENING TONIGHT AS DAYTIME HEATING IS CUT OFF AND THE PARTIALLY CLEARED OUT AREAS FILL BACK IN...THE UPPER LEVEL INSTABILITY WILL BE CUT OFF FROM THE LOWER LEVELS. SIGNIFICANT CLEARING IS NOT EXPECTED THURSDAY AND THEREFORE GUIDANCE TEMPERATURES IN THE 60S SEEM TOO HIGH. HAVE BUMPED THURSDAY MAXIMUM TEMPERATURES INTO THE MID 50S. THE CLOSED UPPER LOW IS FORECAST TO COMBINE WITH THE NORTHERN STREAM LOW AND FINALLY SWING OUT OF MISSOURI OVERNIGHT ON THURSDAY. COLD AIR ADVECTION KICKS IN ON FRIDAY AND CLEARING SKIES WILL HELP TO KEEP MAXIMUM TEMPERATURES BELOW NORMAL. A DECENT WARM UP WILL TAKE PLACE SATURDAY THROUGH MONDAY AS HIGH PRESSURE BUILDS ACROSS THE SOUTHERN HALF OF THE CENTRAL U.S. DID NOT TAKE OUT ALL PRECIPITATION CHANCES FOR SUNDAY BUT THIS COULD BE REEVALUATED BY LATER SHIFTS AS THE UPPER LEVEL SHORTWAVE LOOKS TO DIG FURTHER SOUTH THAN PREVIOUSLY THOUGHT. THE NEXT UPPER LEVEL SYSTEM WILL AFFECT THE REGION TUESDAY AND WEDNESDAY. THE ECMWF AND GFS ARE SIMILAR IN THEIR INDICATION OF AN UPPER LEVEL TROUGH SWINGING THROUGH THE CENTRAL U.S...HOWEVER THE ECMWF IS MUCH FASTER THAN THE GFS. BOTH MODELS SHOW A LOW LEVEL JET DEVELOPING OVER KANSAS AND PUSHING INTO MISSOURI. WITH THIS FORCING MECHANISM AND SYNOPTIC SCALE DYNAMICS...CONVECTION IS A DEFINITE POSSIBILITY AHEAD AND ALONG THE INTENSE SURFACE COLD FRONT FORECAST TO ENTER SOUTHERN MISSOURI BY LATE TUESDAY. HAVE INTRODUCED PRECIPITATION CHANCES AND ADJUSTED TEMPERATURES TO REFLECT FRONTAL PASSAGE. .SGF... MO...NONE. KS...NONE. STOFLET
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: CONTINUED MODERATE RAINFALL WITH LOCALIZED FLOODING. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 10 PM ALONG AND EAST OF A LINE FROM JOPLIN TO OSCEOLA. WIDESPREAD LIGHT TO MODERATE RAINFALL WILL CONTINUE THIS EVENING WEST OF THE JOPLIN TO OSCEOLA LINE. MINOR FLOODING IS POSSIBLE GIVEN THE PERSISTENT AREA OF RAINFALL ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. DISCUSSION: AREAS OF LIGHT TO MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST MISSOURI AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO ROTATE OVERHEAD. INSTABILITY WILL DECREASE DURING THE EVENING HOURS CAUSING THE THUNDERSTORMS TO DISSIPATE... WHILE A FEW LINGERING SHOWERS WILL BE POSSIBLE AFTER 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS THE AIRMASS WILL DESTABILIZE DURING THE AFTERNOON HOURS. THE UPPER LEVEL STORM SYSTEM WILL FINALLY EXIT THE AREA LATE THURSDAY EVENING. A SPRING-LIKE UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE FORECAST TO AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS NEXT TUESDAY AND WEDNESDAY. THIS WEATHER SYSTEM WILL CONTINUE TO BE MONITORED SO STAY TUNED FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY AS MOST STORMS WILL REMAIN BELOW SEVERE LEVELS. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR LATER FORECASTS AND STATEMENTS AND RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF STOFLET
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0213 PM CHARITY MO .75 INCH HAIL
03/19/03 DALLAS REPORTED BY MEDIA.
0223 PM LONG LANE MO .75 INCH HAIL
03/19/03 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 148 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346638.